Florida, 2024

Heavy Rain in Florida, July 25, 2024

July 25, 2024 · NWS JAX · 4 events in 2 counties and zones

5 inches) combined with SW steering flow focused sea breeze and boundary mergers toward the Atlantic coast where locally heavy rainfall occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A very moist airmass (precipitable water 2-2.5 inches) combined with SW steering flow focused sea breeze and boundary mergers toward the Atlantic coast where locally heavy rainfall occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 25, 12:42 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 25, 12:42 PM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
142 PM EDT Thu Jul 25 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
Issued at 140 PM EDT Thu Jul 25 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Scattered to numerous showers and thunderstorms will continue
through the evening across NE FL and SE GA, with locally heavy
downpours ongoing. Isolated storms will linger through around
midnight, with mild low temperatures overnight.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 140 PM EDT Thu Jul 25 2024

Pattern of diurnal bouts of showers and thunderstorms with
stronger developments forming along the advancing sea breeze
boundaries, outflow boundaries, and along areas of collision
during the afternoon and evening hours will continue through the
end of the week with the consistent prevailing southwesterly flow
becomes interrupted as a high pressure front off to the north
presses further southward and causes the prevailing flow to become
more undefined before eventually shifting to become more out of
the northeast and east over the weekend. Potential for slow moving
storms producing heavy rainfall leading to localized flooding
during this period with PWAT values expected to range between 1.9
and 2.3 inches during this period. High temperatures for the end
of the week and into the weekend will be in the lower to mid 90s
for inland areas and in the upper 80s along the coast. Overnight
low temperatures dropping down into the lower 70s. Heat index
values will rise to be above 100 degrees during this period
however it is expected to be predominantly below heat advisory
levels.

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 140 PM EDT Thu Jul 25 2024

Prevailing flow will settle into a the northerly and northeasterly
pattern before the end of this period as a cutoff portion of the
stalled frontal boundary to the north decays and drifts to the
south and east, creating a more onshore flow pattern by Monday.
Daily bouts of convection will continue through this period with
stronger developments expected to occur along sea breeze and
outflow boundaries and along areas of collision. Influx of drier
air from the remnants of the dispersing frontal boundary will
likely result in less widespread convection towards the latter
portion of the forecast period as PWAT values drop to be lower
than 1 inch for some areas. High temperatures through the end of
the weekend and into the beginning of next week will be close to
the seasonal average with max temps reaching into the upper 80s
and lower 90s.

&&

.AVIATION...
(18Z TAFS)
Issued at 106 PM EDT Thu Jul 25 2024

Afternoon convection has fired up near the NE FL TAF sites, with
TEMPO groups in place this afternoon and evening for thunderstorm
activity. Most convection will fizzle out after sunset, with some
lingering storms through midnight. Outside of the diurnal storms,
VFR conditions are expected.

&&

.MARINE...
Issued at 140 PM EDT Thu Jul 25 2024

The axis of Atlantic high pressure will extend across the Georgia
waters today, resulting in a prevailing southeasterly wind flow,
with southerly evening wind surges expected. Near caution levels
over the near and offshore as southerly winds will bring the Seas
to build to 3-5 feet this evening. A frontal boundary entering
the southeastern states late this week will shift Atlantic high
pressure southward, resulting in a prevailing southerly wind flow
on Friday and Saturday. Showers and thunderstorms will mainly be
confined to the near shore waters during the late afternoon and
evening hours through Thursday, followed by increasing chances for
showers and thunderstorms from Friday through the weekend.

Rip Currents: Moderate rip current risk continues at NE FL and SE
GA beaches through at least Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  73  90  73 /  70  50  70  60
SSI  89  76  89  76 /  70  60  70  70
JAX  92  74  91  74 /  80  50  80  60
SGJ  92  75  90  76 /  60  40  60  50
GNV  92  72  90  71 /  80  40  80  60
OCF  93  74  92  74 /  60  60  90  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 25, 1:51 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
251 PM EDT Thu Jul 25 2024

FLZ136-236-251915-
Eastern Alachua FL-Western Alachua FL-
251 PM EDT Thu Jul 25 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ALACHUA COUNTY
THROUGH 315 PM EDT...

At 251 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Archer, or 10 miles west of Gainesville, moving
northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Alachua, Archer, and Newberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2954 8256 2954 8259 2970 8265 2989 8248
      2961 8237 2952 8256
TIME...MOT...LOC 1851Z 230DEG 6KT 2966 8252

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NELSON
Special weather statement, Jul 25, 2:10 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
310 PM EDT Thu Jul 25 2024

FLZ031-136-252000-
Eastern Alachua FL-Bradford FL-
310 PM EDT Thu Jul 25 2024

...A STRONG THUNDERSTORM WILL IMPACT BRADFORD AND NORTHEASTERN
ALACHUA COUNTIES THROUGH 400 PM EDT...

At 310 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sampson, or 10 miles northeast of Gainesville,
moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Starke, Keystone Heights, Alachua, Orange Heights, Sampson, Waldo,
Hampton, La Crosse, and Brooker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2971 8243 2980 8248 3008 8210 2988 8205
      2979 8205 2967 8209
TIME...MOT...LOC 1910Z 224DEG 14KT 2981 8226

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NELSON
Special weather statement, Jul 25, 2:24 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Thu Jul 25 2024

FLZ023-252000-
Baker FL-
324 PM EDT Thu Jul 25 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BAKER COUNTY THROUGH 400
PM EDT...

At 324 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glen St. Mary, or 14 miles north of Raiford, moving northeast at 10
mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Taylor, Macclenny, Glen St. Mary, and Sanderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3014 8217 3014 8221 3030 8233 3057 8228
      3047 8220 3042 8221 3038 8219 3036 8216
      3037 8213 3028 8206
TIME...MOT...LOC 1924Z 234DEG 9KT 3027 8220

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Jul 25, 2:42 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Thu Jul 25 2024

FLZ023-030-031-136-252015-
Eastern Alachua FL-Baker FL-Union FL-Bradford FL-
342 PM EDT Thu Jul 25 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BRADFORD...NORTH CENTRAL
ALACHUA...SOUTHEASTERN BAKER AND EASTERN UNION COUNTIES THROUGH 415
PM EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
Beasley, or near Lake Butler, moving northeast at 15 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Lake Butler, Raiford, Sanderson, Beasley, New River, La Crosse,
Brooker, Ellerbee, and Johnstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2988 8223 2982 8242 3029 8227 3024 8210
TIME...MOT...LOC 1941Z 207DEG 14KT 3001 8229

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Jul 25, 2:52 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Thu Jul 25 2024

FLZ023-024-GAZ264-350-364-252015-
Baker FL-Inland Nassau FL-Northeastern Charlton GA-
Western Charlton GA-Southern Ware GA-
352 PM EDT Thu Jul 25 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU...
NORTHEASTERN BAKER...SOUTHEASTERN WARE AND CENTRAL CHARLTON COUNTIES
THROUGH 415 PM EDT...

At 351 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Taylor, or 20 miles southwest of Hilliard, moving
northeast at 20 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Folkston, Taylor, and Homeland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3034 8215 3039 8231 3087 8222 3087 8191
TIME...MOT...LOC 1951Z 211DEG 15KT 3048 8217

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Jul 25, 3:16 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 PM EDT Thu Jul 25 2024

FLZ023-024-GAZ264-350-364-252100-
Baker FL-Inland Nassau FL-Northeastern Charlton GA-
Western Charlton GA-Southern Ware GA-
416 PM EDT Thu Jul 25 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU...
NORTHEASTERN BAKER...SOUTHEASTERN WARE AND CENTRAL CHARLTON COUNTIES
THROUGH 500 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of St. George, or 10 miles west of Hilliard, moving
northeast at 20 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Hilliard, Folkston, Taylor, Homeland, and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 8212 3043 8231 3099 8216 3089 8190
      3083 8190 3081 8188 3080 8188 3079 8187
      3079 8185
TIME...MOT...LOC 2016Z 208DEG 18KT 3066 8210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
July 25, 3:35 PM EST
Where
Duval County, 0.91 mi SW of San Pablo
Reported by
Public
Coordinates
30.290, -81.440

A public rain gauge near San Pablo Road in Jacksonville Beach measured 2.54 inches of rainfall of storm total rainfall. The duration of rainfall was unknown.

Heavy Rain, Duval

When
July 25, 3:35 PM EST
Where
Duval County, 1.38 mi WSW of Isle of Palms South
Reported by
Public
Coordinates
30.260, -81.450

A public rain gauge report near Jacksonville | Beach measured 2.18 inches of storm total rainfall. The duration of rainfall was unknown.

Heavy Rain, Duval

When
July 25, 3:36 PM EST
Where
Duval County, 1.79 mi W of Isle of Palms South
Reported by
Mesonet
Coordinates
30.270, -81.460

A public rain gauge report near Jacksonville | Beach measured 2.54 inches of rainfall from a storm. The duration of the rain was unknown.

Heavy Rain, Nassau

When
July 25, 3:38 PM EST
Where
Nassau County, 1.38 mi WSW of Oneil
Reported by
Public
Coordinates
30.610, -81.540

A public rain gauge report near Yulee measured 3.15 inches of storm total rainfall. The duration was unknown.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, July 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194226, 1194229, 1194227, 1194228.